Alert archive / Mississippi / Flash Flood Warnings in 2016

Flash Flood Warning 81, NWS Jackson, MS

March 17, 2016Copiah County, Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 17, 2016, 4:26 PM CDT for Copiah County, Lawrence County, Lincoln County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2016, 4:26 PM CDT (21:26 UTC)
Expired
Mar 17, 2016, 6:30 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Copiah County, MS, Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WGUS54 KJAN 172126
FFWJAN
MSC029-077-085-172330-
/O.NEW.KJAN.FF.W.0081.160317T2126Z-160317T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT THU MAR 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT
    
* AT 425 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN
  HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BROOKHAVEN...WESSON...WANILLA...LOYD STAR...VAUGHN...OMA...
  SONTAG...NEW HEBRON...BEAUREGARD AND SILVER CREEK.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3156 9063 3175 9063 3176 9012 3175 9012
      3176 8997 3159 8997 3156 8998

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 17, 11:39 AM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Mar 17, 11:39 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT THU MAR 17 2016

.UPDATE...MORNING SURFACE ANALYSIS HAD THE STALLED FRONT ALONG THE
HWY 84 CORRIDOR THEN EXTENDING NORTHWEST INTO NORTHEAST TEXAS. A
SURFACE RIDGE WAS ALSO NOTED ACROSS NORTHERN ARKANSAS AND TENNESSEE.
THE NORTHEAST TO EAST LOW LEVEL WINDS AROUND THE SURFACE RIDGE WERE
HELPING TO MAINTAIN UPPER 30 DEW POINTS OVER THE NORTHERN THIRD OF
OUR CWA WITH LOWER 40 DEW POINTS SOUTH TO INTERSTATE 20. SOUTH OF THE
STALLED FRONT AT NATCHEZ TO HATTIESBURG DEW POINTS WERE IN THE MID
60S. THIS BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION TODAY AND HAS
ALREADY LED TO ISOLATED THUNDERSTORMS ACROSS OUR SOUTH. WITH STEEP
LAPSE RATES OVER OUR CWA...ANY STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HAIL AND VERY LARGE HAIL. SO FAR...TENNIS BALL
SIZED HAIL HAS BEEN THE LARGEST REPORTED. REGIONAL RADARS WERE
INDICATING QUITE A BIT MORE CONVECTION OVER NORTHWEST LOUISIANA AND
NORTHEAST TEXAS THAT WILL LIKELY SPREAD SOUTHEAST ACROSS OUR CWA THIS
AFTERNOON. THE MOST LIKELY AREA TO SEE SEVERE STORMS THIS AFTERNOON
AND EARLY EVENING IS ALONG OUR HIGHWAY 84 CORRIDOR BUT THE AREA SOUTH
OF A LINE FROM BASTROP LOUISIANA TO JACKSON TO QUITMAN MAY SEE STORMS
WITH HAIL AS WELL. /22/

&&

.AVIATION...VFR FLIGHT CATEGORIES WERE PREVAILING THIS MORNING BUT AN
ISOLD TSRA WAS NOTED SW OF MEI AND HBG AT 1615Z. CLOUDS WL CONTINUE
TO INCREASE ACROSS THE REGION THRU TONIGHT WITH ADDITIONAL SHOWERS
AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR
EXPECTED. THIS CONVECTION COULD BRIEFLY REDUCE FLIGHT CATEGORIES TO
MVFR/IFR STATUS. MVFR CIGS WL THEN BE POSSIBLE TONIGHT INTO FRIDAY
MORNING WITH ISOLD TO SCATTERED STORMS CONTINUING ACROSS THE REGION.
WINDS TODAY WILL VARY FROM NORTHEAST TO EAST TODAY BETWEEN 4-9
KNOTS... AND REMAIN SUCH TONIGHT. /19/22/

&&

.PREV DISCUSSION... /ISSUED 407 AM CDT THU MAR 17 2016/

DISCUSSION...TODAY THROUGH FRIDAY NIGHT...AFTER A DRY PERIOD OF
WEATHER ACROSS THE REGION THE PAST FEW DAYS...RAIN CHANCES CREEP
BACK INTO THE FORECAST TODAY...WITH DECENT CHANCES CONTINUING
THROUGHOUT THE SHORT TERM PERIOD.  AS EXPECTED...THE FRONT THAT
PUSHED THROUGH THE FORECAST AREA YESTERDAY...HAS BECOME QUASI-
STATIONARY ACROSS SOUTH MISSISSIPPI AND CENTRAL LOUISIANA.

OVER THE NEXT 48 HOURS...DESPITE WEAK AND VARYING NORTH TO EAST
SURFACE FLOW CONTINUING TO PREVAIL ACROSS MUCH OF THE FORECAST AREA
DURING THE PERIOD...INCREASING WEST TO SOUTHWEST FLOW IN THE LOW
LEVELS OF THE ATMOSPHERE WILL RESULT IN INCREASING MOISTURE ALOFT.
WHILE THIS IS HAPPENING...A SERIES OF WEAK DISTURBANCES EMBEDDED IN
ZONAL MID-LEVEL FLOW WILL TREK EAST ACROSS THE REGION.  THIS
COMBINATION...IN ADDITION TO AN INCREASING SUBTROPICAL JET ALONG THE
NORTH CENTRAL GULF COAST...WILL RESULT IN SCATTERED SHOWERS...ALONG
WITH SOME THUNDERSTORMS...DEVELOPING IN WAVES AND MOVING OVER THE
FORECAST AREA THROUGH AT LEAST FRIDAY NIGHT.

IN ADDITION...A FEW SEVERE THUNDERSTORMS CAN'T BE RULED OUT BOTH
TODAY AND FRIDAY FROM MIDDAY THROUGH EARLY EVENING. THIS WILL
PARTICULARLY BE THE CASE ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO
CRYSTAL SPRINGS MISSISSIPPI TO LAUREL MISSISSIPPI LINE.  DESPITE THE
OVERALL LACK OF FORCING...THE FRONT WILL MEANDER ABOUT ACROSS THIS
PORTION OF THE FORECAST AREA THROUGH THE PERIOD.  ALTHOUGH OVERALL
FORCING WILL REMAIN WEAK...THIS...IN ADDITION TO ADEQUATE DEEP LAYER
SHEAR AND RATHER STEEP MID-LEVEL LAPSE RATES...COULD RESULT IN A FEW
STORMS REACHING SEVERE LIMITS ALONG AND SOUTH OF THE FRONT WHERE THE
ATMOSPHERE WILL BE MORE UNSTABLE. CURRENTLY...HAIL LOOKS TO BE THE
PRIMARY CONCERN WITH STORMS...BUT DAMAGING WIND GUSTS WILL CERTAINLY
BE A POSSIBILITY.  IT'S ALSO WORTH NOTING...THAT DUE TO ALREADY WET
GROUND CONDITIONS ACROSS THIS AREA...TREES WILL BE MORE SUSCEPTIBLE
TO BEING UPROOTED BY LESSER WIND GUSTS...30-50 MPH...THAN THOSE
OBSERVED IN SEVERE STORMS.  A LIMITED THREAT FOR A FEW SEVERE STORMS
WILL BE HIGHLIGHTED IN THIS MORNING'S HWO FOR BOTH TODAY AND FRIDAY.
NORTH OF THE FRONT...ACTIVITY WILL BE MORE ELEVATED IN NATURE AND IN
A LESS UNSTABLE ENVIRONMENT. STILL...A FEW THUNDERSTORMS CAN'T BE
RULED OUT ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.

AS FAR AS TEMPERATURES ARE CONCERNED...LOOK FOR CONTINUED MILD
CONDITIONS TODAY AND TONIGHT AS CLOUDS INCREASE THROUGH THE COURSE
OF THE DAY.  HIGHS THIS AFTERNOON WILL TOP OUT IN THE MIDDLE
70S...WHILE LOWS TONIGHT RANGE FROM THE LOWER 50S TO AROUND 60.
SLIGHTLY COOLER TEMPERATURES LOOK ON TAP FOR FRIDAY.  HIGHS FRIDAY
AFTERNOON CURRENTLY LOOK TO RANGE FROM THE UPPER 60S TO MID 70S.
LOWS FRIDAY NIGHT WILL RANGE FROM THE UPPER 40S TO UPPER 50S. /19/

SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION DAY OVER
THE CWA AS WE BEGIN FEELING THE AFFECTS OF THE MID LEVEL SYSTEM OVER
THE OH VALLEY. WHILE WE WILL START OFF THE DAY WITH SCATTERED
CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST...
VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE
OUT TO SEA TAKING THE CONVECTION WITH IT.

A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA
SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES.
HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO
THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY
NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY
NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING
CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE
TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR
PRIMARILY OVER THE EAST.

MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK
WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  57  71  54 /  38  52  51  48
MERIDIAN      76  55  71  54 /  27  51  51  50
VICKSBURG     75  58  72  54 /  40  52  48  45
HATTIESBURG   77  60  73  58 /  60  60  63  57
NATCHEZ       76  61  73  54 /  55  59  60  56
GREENVILLE    74  53  68  49 /  20  39  39  35
GREENWOOD     76  52  69  49 /  17  32  40  35

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/26
Hazardous weather outlook, Mar 17, 3:40 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU MAR 17 2016

ARZ074-075-LAZ007>009-MSZ018-019-025>046-050>052-182045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
SCOTT-NEWTON-LAUDERDALE-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ015-016-MSZ047>049-055>058-182045-
RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SIMPSON-SMITH-JASPER-
CLARKE-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH EARLY THIS EVENING

A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL
SIZED HAIL BEING THE MAIN THREAT ALONG WITH DAMAGING WINDS. MAIN
TIMING IS UNTIL 8 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ023-025-MSZ053-054-065-066-182045-
FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-COVINGTON-JONES-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL
SIZED HAIL BEING THE MAIN THREAT ALONG WITH DAMAGING WINDS. MAIN
TIMING IS UNTIL 8 PM. A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY
WITH HAIL AND DAMAGING WINDS BEING THE RISK.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

LAZ024-026-MSZ059>064-072>074-182045-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-LAMAR-FORREST-
340 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY THROUGH EARLY THIS EVENING

SEVERE THUNDERSTORMS ARE EXPECTED ANYTIME THROUGH 8PM. LARGE HAIL TO
GOLF BALL SIZE WITH SOME DAMAGING WIND POTENTIAL ARE THE MAIN
THREATS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC= 1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 17, 3:58 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT THU MAR 17 2016

MSZ049-172130-
RANKIN MS-
358 PM CDT THU MAR 17 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN COUNTY UNTIL
430 PM CDT...

AT 358 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BYRAM...MOVING EAST AT 60 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FLORENCE AROUND 405 PM CDT.
  PEARL AND MONTEREY AROUND 410 PM CDT.
  BRANDON AROUND 415 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3209 9023 3209 9025 3215 9024 3215 9025
      3218 9024 3218 9021 3220 9018 3225 9021
      3226 9018 3229 9018 3229 9015 3231 9016
      3233 9015 3235 9012 3237 8985 3205 8992
      3205 9023
TIME...MOT...LOC 2058Z 273DEG 52KT 3222 9026

CME
Local storm report, Mar 17, 4:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             5 NNE BROOKHAVEN        31.65N 90.43W
03/17/2016  E2.00 INCH       LINCOLN            MS   PUBLIC

            2 INCH HAIL FELL AT HILLCREST CHURCH OF CHRIST NORTH OF
            BROOKHAVEN ALONG HIGHWAY 51. REPORT AND PICTURE RELAYED
            VIA SOCIAL MEDIA.

&&

DCOX
Local storm report, Mar 17, 4:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     1 W NATCHEZ             31.55N 91.40W
03/17/2016                   ADAMS              MS   TRAINED SPOTTER

            TIN ROOF WAS BLOWN OFF A BOWLING ALLEY ON JOHN R JUNKIN
            ROAD.

0355 PM     TSTM WND DMG     4 WNW NATCHEZ           31.57N 91.45W
03/17/2016                   CONCORDIA          LA   TRAINED SPOTTER

            TIN ROOF OFF QUALITY BODY SHOP ON CARTER STREET IN
            VIDALIA.

&&

DCOX
Local storm report, Mar 17, 4:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             2 S WANILLA             31.61N 90.13W
03/17/2016  E1.75 INCH       LAWRENCE           MS   PUBLIC

            A LOT OF GOLFBALL SIZE HAIL FELL AT BRADS ONE STOP.

&&

DCOX
Local storm report, Mar 17, 4:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     VIDALIA                 31.57N 91.44W
03/17/2016                   CONCORDIA          LA   EMERGENCY MNGR

            THERE WAS SOME DAMAGE TO A COURT HOUSE AS WELL AS SOME
            STRUCTURES IN THE NORTHERN PART OF TOWN BEHIND THE
            COURTHOUSE. OVER 200 RESIDENTS WERE WITHOUT POWER. TREES
            WERE BLOWN DOWN IN THE AREA ALONG HIGHWAY 84.
            COMMUNICATIONS WERE DOWN AT THE SHERIFFS OFFICE. VIDALIA
            SOUTHERN TIRE BLEW OUT A ROLL UP DOOR.

&&

17
Local storm report, Mar 17, 4:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     1 NNE SILVER CREEK      31.61N 90.00W
03/17/2016                   LAWRENCE           MS   EMERGENCY MNGR

            ROOF BLOWN OFF OF MILES LUMBER COMPANY YARD BUILDING.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:16 AM CDTSpecial Weather StatementJANFranklin29 min
Mar 17, 8:30 AM CDTSevere Thunderstorm WarningJANFranklin, Lincoln60 min
Mar 17, 9:19 AM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln, Marion56 min
Mar 17, 9:23 AM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson52 min
Mar 17, 10:10 AM CDTSevere Thunderstorm WarningJANMarion65 min
Mar 17, 10:17 AM CDTSevere Thunderstorm WarningJANSimpson, Smith58 min
Mar 17, 10:50 AM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren5 days
Mar 17, 11:01 AM CDTSevere Thunderstorm WarningJANLamar59 min
Mar 17, 11:11 AM CDTSpecial Weather StatementJANJasper34 min
Mar 17, 11:32 AM CDTSevere Thunderstorm WarningJANForrest58 min
Mar 17, 1:01 PM CDTSpecial Weather StatementJANJefferson14 min
Mar 17, 1:05 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson40 min
Mar 17, 1:45 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Lincoln60 min
Mar 17, 1:52 PM CDTSevere Thunderstorm WarningJANAdams53 min
Mar 17, 2:21 PM CDTSpecial Weather StatementJANFranklin24 min
Mar 17, 2:24 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln66 min
Mar 17, 2:34 PM CDTSpecial Weather StatementJANIssaquena41 min
Mar 17, 2:50 PM CDTSpecial Weather StatementJANJefferson40 min
Mar 17, 2:57 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln63 min
Mar 17, 2:58 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren47 min
Mar 17, 3:02 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion58 min
Mar 17, 3:07 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson53 min
Mar 17, 3:24 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson51 min
Mar 17, 3:26 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren48 min
Mar 17, 3:33 PM CDTSpecial Weather StatementJANLamar42 min
Mar 17, 3:42 PM CDTSevere Thunderstorm WarningJANAdams48 min
Mar 17, 3:47 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln58 min
Mar 17, 3:53 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis38 min
Mar 17, 3:58 PM CDTSpecial Weather StatementJANRankin32 min
Mar 17, 4:09 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln66 min
Mar 17, 4:12 PM CDTSevere Thunderstorm WarningJANAdams29 min
Mar 17, 4:12 PM CDTSevere Thunderstorm WarningJANLawrence63 min
Mar 17, 4:32 PM CDTSpecial Weather StatementJANCovington43 min
Mar 17, 4:53 PM CDTSpecial Weather StatementJANJefferson Davis52 min
Mar 17, 5:00 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion30 min
Mar 17, 5:08 PM CDTSpecial Weather StatementJANJones52 min
Mar 17, 5:12 PM CDTSevere Thunderstorm WarningJANJones48 min
Mar 17, 5:26 PM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Mar 17, 5:36 PM CDTSevere Thunderstorm WarningJANMarion39 min
Mar 17, 5:48 PM CDTSpecial Weather StatementJANJones27 min
Mar 17, 5:56 PM CDTSevere Thunderstorm WarningJANForrest, Lamar64 min

Nearby

Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.